Alert archive / Virginia / Tornado Warnings in 2013

Tornado Warning 6, NWS Baltimore/Washington

June 10, 2013Frederick County, City of Winchester, Virginia; Berkeley County, West Virginia

NWS Baltimore/Washington issued this tornado warning at Jun 10, 2013, 4:55 PM EDT for Frederick County, City of Winchester, Virginia; Berkeley County, West Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2013, 4:55 PM EDT (20:55 UTC)
Expired
Jun 10, 2013, 5:30 PM EDT
In force
35 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties City of Winchester, VA, Frederick County, VA, Berkeley County, WV

The radar

The Sterling radar (KLWX), 71 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:02 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WFUS51 KLWX 102055
TORLWX
VAC069-840-WVC003-102130-
/O.NEW.KLWX.TO.W.0006.130610T2055Z-130610T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
455 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CITY OF WINCHESTER IN NORTHWEST VIRGINIA...
  NORTHEASTERN FREDERICK COUNTY IN NORTHWEST VIRGINIA...
  SOUTHERN BERKELEY COUNTY IN THE PANHANDLE OF WEST VIRGINIA...

* UNTIL 530 PM EDT

* AT 452 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS 16 MILES SOUTHWEST OF INWOOD...OR NEAR WINCHESTER...AND
  WAS MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINCHESTER...
  INWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3947 7818 3937 7798 3914 7824 3917 7830
TIME...MOT...LOC 2055Z 214DEG 18KT 3919 7824

$$
3 follow-up statements
782 
WWUS51 KLWX 102106
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
506 PM EDT MON JUN 10 2013

VAC840-102116-
/O.CAN.KLWX.TO.W.0006.000000T0000Z-130610T2130Z/
CITY OF WINCHESTER VA-
506 PM EDT MON JUN 10 2013

...THE TORNADO WARNING IS CANCELLED FOR THE CITY OF WINCHESTER...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3924 7826 3947 7818 3937 7798 3921 7816
TIME...MOT...LOC 2106Z 214DEG 18KT 3924 7820

$$

VAC069-WVC003-102130-
/O.CON.KLWX.TO.W.0006.000000T0000Z-130610T2130Z/
FREDERICK VA-BERKELEY WV-
506 PM EDT MON JUN 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR BERKELEY
AND FREDERICK COUNTIES...

AT 503 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED JUST NORTH OF WINCHESTER...AND WAS MOVING NORTHEAST AT 
20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CEDAR GROVE...
  RIDGEWAY...
  GERRARDSTOWN...
  BUNKER HILL...
  INWOOD...
  GLENGARY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3924 7826 3947 7818 3937 7798 3921 7816
TIME...MOT...LOC 2106Z 214DEG 18KT 3924 7820

$$
515 
WWUS51 KLWX 102117
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
517 PM EDT MON JUN 10 2013

VAC069-WVC003-102130-
/O.CON.KLWX.TO.W.0006.000000T0000Z-130610T2130Z/
FREDERICK VA-BERKELEY WV-
517 PM EDT MON JUN 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR BERKELEY
AND FREDERICK COUNTIES...

AT 515 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES SOUTHWEST OF INWOOD...OR 8 MILES NORTH OF 
GREENWOOD...AND WAS MOVING NORTHEAST AT 20 MPH. 

LOCATIONS IMPACTED INCLUDE...
  BUNKER HILL...
  INWOOD...
  GERRARDSTOWN...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3928 7817 3943 7809 3937 7798 3925 7812
TIME...MOT...LOC 2117Z 214DEG 18KT 3929 7811

$$
753 
WWUS51 KLWX 102127
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
527 PM EDT MON JUN 10 2013

VAC069-WVC003-102137-
/O.EXP.KLWX.TO.W.0006.000000T0000Z-130610T2130Z/
FREDERICK VA-BERKELEY WV-
527 PM EDT MON JUN 10 2013

...THE TORNADO WARNING WILL EXPIRE AT 530 PM EDT FOR BERKELEY AND
FREDERICK COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3928 7817 3943 7809 3937 7798 3925 7812
TIME...MOT...LOC 2127Z 214DEG 18KT 3933 7807

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:07 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 10, 3:07 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
307 PM EDT MON JUN 10 2013

.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO LIFT NORTH OF THE AREA THIS
AFTERNOON. A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. HIGH
PRESSURE BRIEFLY BUILDS IN FOR WEDNESDAY...THEN LOW PRESSURE IS
EXPECTED TO IMPACT THE AREA WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT. HIGH PRESSURE RETURNS FOR FRIDAY AND MAY HOLD INTO THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SFC ANALYSIS SHOWS THE WARM FRONT HAS LIFTED NORTH OF THE MASON-
DIXON LINE INTO SRN PA THIS AFTN WHILE A CLOSED LOW CURRENTLY OVER
IN CONTINUES TO MOVE EWD. BROAD UPPER DIFFLUENCE AND DEEP SLY FLOW
AHEAD OF THE LOW HAS PLACED THE MID-ATLANTIC REGION IN A VERY MOIST
AIRMASS WITH PWATS GREATER THAN 2 INCHES.

A TORNADO WATCH IS IN EFFECT FOR THE CWA EXCEPT FOR THE POTOMAC
HIGHLANDS UNTIL 10 PM. ONLY A FEW BREAKS IN THE CLOUD COVER WERE
NEEDED TO DESTABILIZE THE MOIST BOUNDARY LAYER THIS AFTN. THE
STRENGTHENING SLY LLVL JET WILL PRODUCE SUFFICIENT SHEAR FOR
STORMS TO ORGANIZE INTO LOW-TOPPED SUPERCELLS AND BOWING SEGMENTS.
SHOWERS AND TSTMS WILL CONTINUE TO DEVELOP DURING THE PEAK HEATING
HRS. THE MAIN THREATS WITH THESE STORMS WILL BE VERY HEAVY
RAINFALL...DAMAGING WINDS AND A FEW TORNADOES. THE THREAT FOR
TORNADOES WILL LIKELY BE ENHANCED FARTHER NORTH OVER NORTHERN MD
JUST SOUTH OF THE WARM FRONT WHERE THE SFC WINDS ARE BACKED
SLIGHTLY.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE CWA THRU THE
EVE. WITH THE GROUND ALREADY SATURATED AND CREEKS/STREAMS ELEVATED
FROM HVY RAINFALL EXTENDING BACK TO LATE LAST WEEK...IT WILL NOT
TAKE MUCH TO PRODUCE FLASH FLOODING. 1- AND 3-HR FFG IS ACCORDINGLY
VERY LOW /AROUND AN INCH/ ACROSS THE FLASH FLOOD WATCH AREA. THE
WATCH REMAINS IN EFFECT THRU THE EVE. CONVECTION WILL WANE FROM WEST
TO EAST LATE THIS EVE AND OVNGT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
MID-/UPPER- LVL TROUGH WILL MOVE THRU THE I-95 CORRIDOR TUE MRNG AND
EAST OF THE AREA BY THE AFTN. LARGE-SCALE SUBSIDENCE IN WAKE OF THE
TROUGH PASSAGE WILL BECOME ENHANCED BY DOWNSLOPING WLY FLOW OFF
THE MTS. BOTH 12Z GFS/NAM BUFKIT SOUNDINGS INDICATE THAT CONVECTION
SHOULD BE HELD AT BAY FOR MUCH OF THE AREA BY MID-LVL CAP.
HOWEVER...SFC PRESSURE TROUGH IS FCST TO STALL NEAR THE CHSPK BAY
TUE AFTN. LLVL CONVERGENCE AND HIGHER DEWPOINTS AHEAD OF THE TROUGH
MAY ALLOW SHOWERS TO OVERCOME CAP NEAR/EAST OF I-95. MAX TEMPS
GENERALLY IN THE LOW AND MID 80S.

KEPT FCST FOR TUE NGT DRY WITH WEAK SFC HIPRES TRYING TO BUILD INTO
THE MID-ATLANTIC REGION. MIN TEMPS RANGING FROM THE UPPER 50S IN THE
ALLEGHENY FRONT TO NEAR 70F IN THE CITIES AND ALONG THE WRN SHORE OF
THE BAY.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
ACTIVE PATTERN EXPECTED TO CONTINUE WEDNESDAY THROUGH THURSDAY
NIGHT. AM INCREASINGLY CONCERNED FOR HEAVY RAINFALL SOMETIME IN
THE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT PERIOD WHICH COULD
RESULT IN RENEWED FLOODING CONCERNS. HAVE ADDED THREAT OF HEAVY
RAINFALL AND FLASH FLOODING IN THE HWO.

MODELS SHOW THE FRONTAL BOUNDARY THAT MOVES THROUGH TONIGHT
STALLED OUT TO THE SOUTH THROUGH MIDWEEK. MEANWHILE...MODELS
INDICATE MULTIPLE WAVES OF LOW PRESSURE RIDING ALONG THE FRONT. WE
WOULD BE TO THE NORTH OF THE FRONT...AND WITHIN THE MID-LEVEL
STEERING FLOW WHICH WOULD PUT US IN A FAVORABLE AREA TO RECEIVE
SHOWERS AND THUNDERSTORMS. MUCH OF WEDNESDAY MAY BE DRY...BUT
THEREAFTER LOOKS UNSETTLED. WILL HAVE TO FINE TUNE DETAILS AS WE
GET CLOSER.

THURSDAY NIGHT WAVE SHOULD PUSH THE FRONT FURTHER SOUTH...WITH
HIGH PRESSURE BUILDING IN FOR FRIDAY AND HOLDING INTO THE WEEKEND.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THROUGH 20Z...DCA...BWI...AND MTN TERMINALS WILL HAVE HEAVY SHOWERS
AND EMBEDDED TSTMS. VSBYS AND CIGS WILL BRIEFLY BE REDUCED TO MVFR
OR IFR CONDITIONS BEFORE RETURNING TO VFR BETWEEN 20Z AND 22Z AS
SKIES CLEAR BEFORE THE NEXT ROUND OF SHOWERS AND STORMS. AS FOR
MRB...CHO...AND IAD...VFR CONDITIONS EXPECTED THROUGH 20Z.
HOWEVER...RAPIDLY DEVELOPING SHOWERS AND HEAVY THUNDERSTORMS WILL
QUICKLY MOVE EAST FROM THE POTOMAC HIGHLANDS INTO THESE TERMINALS
AND ARRIVE BETWEEN 21Z AND 00Z. SOME STORMS WILL HAVE GUSTY WINDS
WITH BRIEF GUSTS OVER 30 KNOTS. THE STRONGEST STORMS WILL BE
SEVERE AS A SURFACE COLD FRONT AND ITS UPPER LEVEL SUPPORT MOVE
ACROSS THE TERMINALS. AN ISOLATED TORNADO...PERHAPS PRODUCING
GUSTS OVER 50 KNOTS...IS NOT OUT OF THE QUESTION AT ANY OF OUR SIX
TERMINALS. RECENT OBSERVATIONS IN THE MIDDLE AND UPPER LEVELS OF
THE ATMOSPHERE HAS SHOWN AN INCREASE IN POTENTIAL WIND SHEAR. THIS
IS IN RESPECT TO THE TORNADO WATCH THAT WAS ISSUED AND IS IN
EFFECT UNTIL 10 PM LT.

COLD FRONT LOOKS TO MOVE THROUGH FROM THE WEST TONIGHT...LEADING
TO LESS COVERAGE OF CONVECTION AND A WIND SHIFT TO THE WEST
OVERNIGHT.

FRONTAL BOUNDARY STALLS OUT TO THE SOUTH AND WAVES OF LOW PRESSURE
MAY BRING SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. WILL HAVE TO FINE TUNE DETAILS AS WE GET CLOSER.

&&

.MARINE...
SLY FLOW WILL CONTINUE TO INCREASE FROM SOUTH TO NORTH THIS AFTN AS
A WARM FRONT LIFTS NORTH OF THE WATERS AND ARE GENERALLY GUSTING
15-20 KT AS OF 3 PM. LLVL JET INCREASES 40-45 KT LATE THIS AFTN
JUST A FEW THOUSAND FEET OFF THE GROUND. THIS COMBINED WITH
CHANNELING WILL HELP BOOST WINDS UP THE BAY/LOWER TIDAL POTOMAC
RIVER INTO SCA TERRITORY LATER THIS AFTN.

SCT THUNDERSTORMS WILL BE CAPABLE OF TORRENTIAL DOWNPOURS...
DAMAGING WINDS AND WATERSPOUTS. MARINERS ARE STRONGLY ENCOURAGED
TO HEAD SPECIAL MARINE WARNINGS IF ON THE WATERS THIS AFTN AND EVE.

COLD FRONT MOVES THROUGH THE BAY LATE TONIGHT/EARLY TUESDAY WITH A
WIND SHIFT. POST-FRONTAL WINDS SHIFT TO THE WEST ON TUESDAY AND
COULD BE CLOSE TO SCA CRITERIA.GIVEN LOW CONFIDENCE WILL REFRAIN
FROM ISSUING SCA.

FRONT STALLS TO THE SOUTH THROUGH MID-WEEK...WITH LOW PRESSURE
RIDING ALONG THE FRONT LIKELY BRINGING UNSETTLED CONDITIONS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ004>007-
     009>011-013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR VAZ025>027-
     029-030-036>040-050-051-501>504.
     FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ042-
     052>057.
WV...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR WVZ505-506.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR ANZ530>534-
     536>543.

&&

KLEIN/KLW
Hazardous weather outlook, Jun 10, 2:20 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
220 PM EDT MON JUN 10 2013

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
111000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
220 PM EDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT FOR THE OUTLOOK AREA THROUGH 10 PM.
ISOLATED TORNADOES AND LOCALLY DAMAGING WINDS ARE POSSIBLE WITH
THUNDERSTORMS THIS AFTERNOON AND EVENING.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE OUTLOOK AREA UNTIL
MIDNIGHT. PERIODS OF HEAVY RAINFALL WILL LEAD TO FLASH FLOODING
IN SOME AREAS. PLEASE REFER TO WBCFFALWX FOR FURTHER DETAILS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE
BAY AND LOWER TIDAL POTOMAC RIVER THIS AFTERNOON AND INTO TONIGHT.

FLOODING OF SMALL STREAMS AND CREEKS COULD LINGER INTO THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF HEAVY RAINFALL MAY PRODUCE FLASH FLOODING
WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-111000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
220 PM EDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT THROUGH 10 PM FOR THE OUTLOOK AREA...
EXCLUDING THE POTOMAC HIGHLANDS. ISOLATED TORNADOES AND LOCALLY
DAMAGING WINDS ARE POSSIBLE WITH THUNDERSTORMS THIS AFTERNOON AND
EVENING.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH UNTIL 9 PM FOR THE
SOUTHERN POTOMAC HIGHLANDS...CENTRAL SHENANDOAH VALLEY AND CENTRAL
VIRGINIA FOOTHILLS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH
MIDNIGHT FOR NORTH-CENTRAL AND SOUTHERN MARYLAND AND NORTHERN
VIRGINIA UNTIL MIDNIGHT. PERIODS OF HEAVY RAINFALL WILL LEAD TO
FLASH FLOODING IN SOME AREAS. PLEASE REFER TO WBCFFALWX FOR
FURTHER DETAILS.

FLOODING OF SMALL STREAMS AND CREEKS COULD LINGER INTO THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF HEAVY RAINFALL MAY PRODUCE FLASH FLOODING
WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED.

In the hours before

Local storm report, Jun 10, 4:13 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
413 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     FLASH FLOOD      1 SE JEFFERSON MANOR    38.77N  77.06W
06/10/2013                   FAIRFAX            VA   PUBLIC

            BELLE VIEW ROAD WAS FLOODED. THE GAUGE AT THE NEW
            ALEXANDRIA PUMPING STATION EXCEEDED ITS FLOOD STAGE
            BETWEEN 320 PM AND 400 PM.

&&

EVENT NUMBER LWX1300247

JE
Local storm report, Jun 10, 4:17 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
417 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     FLASH FLOOD      1 ESE OCCOQUAN          38.68N  77.25W
06/10/2013                   FAIRFAX            VA   DEPT OF HIGHWAYS

            OLD COLCHESTER ROAD WAS REPORTED TO BE CLOSED DUE TO
            FLOODING.

&&

EVENT NUMBER LWX1300248

JE
Local storm report, Jun 10, 4:19 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
419 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     FLASH FLOOD      1 SE JEFFERSON MANOR    38.78N  77.06W
06/10/2013                   FAIRFAX            VA   PUBLIC

            BELLE VIEW ROAD WAS FLOODED. THE GAUGE AT THE NEW
            ALEXANDRIA PUMPING STATION EXCEEDED ITS FLOOD STAGE
            BETWEEN 320 PM AND 400 PM.

&&

CORRECTED LOCATION

EVENT NUMBER LWX1300247

JE
Local storm report, Jun 10, 4:27 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
427 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     FLASH FLOOD      BALTIMORE INNER HARBOR  39.28N  76.61W
06/10/2013                   BALTIMORE CITY     MD   BROADCAST MEDIA

            WATER WAS OBSERVED UP TO THE HOODS OF CARS IN THE 500
            BLOCK OF SOUTH CHARLES STREET.

&&

EVENT NUMBER LWX1300249

JE
Local storm report, Jun 10, 4:31 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
431 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      BALTIMORE INNER HARBOR  39.28N  76.61W
06/10/2013                   BALTIMORE CITY     MD   BROADCAST MEDIA

            WATER WAS OBSERVED UP TO THE HOODS OF CARS IN THE 500
            BLOCK OF SOUTH CHARLES STREET.

&&

CORRECTED EVENT TIME

EVENT NUMBER LWX1300249

JE
Local storm report, Jun 10, 4:37 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
437 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     1 N FORK                39.48N  76.44W
06/10/2013                   BALTIMORE          MD   PUBLIC

            FUNNEL CLOUD SIGHTED AS WELL AS BRANCHES AND TREES DOWN

0326 PM     FUNNEL CLOUD     1 N FORK                39.48N  76.44W
06/10/2013                   BALTIMORE          MD   PUBLIC

            FUNNEL CLOUD SIGHTED AS WELL AS BRANCHES AND TREES DOWN

&&

EVENT NUMBER LWX1300250
EVENT NUMBER LWX1300251

HAS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:09 PM EDTFlash Flood WatchLWXArlington, Culpeper, Fairfax, Fauquier, Greene, Highland and 19 more26 hr
Jun 9, 11:49 PM EDTFlash Flood WarningLWXCulpeper, Madison, Orange3 hr
Jun 9, 11:59 PM EDTAreal Flood WarningLWXAlbemarle, Greene, City of Charlottesville6 hr
Jun 10, 12:19 AM EDTFlash Flood WarningLWXCulpeper, Fauquier3 hr
Jun 10, 12:23 AM EDTFlash Flood WarningLWXCulpeper, Madison, Orange3 hr
Jun 10, 2:32 AM EDTAreal Flood WarningLWXCulpeper, Fauquier, Madison, Orange31 hr
Jun 10, 4:52 AM EDTRiver Flood WarningLWXCulpeper, Orange17 hr
Jun 10, 5:58 AM EDTAreal Flood WarningLWXFauquier3 hr
Jun 10, 6:42 AM EDTRiver Flood WarningLWXCulpeper, Fauquier11 hr
Jun 10, 10:57 AM EDTAreal Flood WarningLWXAugusta4 hr
Jun 10, 1:25 PM EDTSpecial Marine WarningLWX65 min
Jun 10, 2:10 PM EDTSpecial Marine WarningLWX50 min
Jun 10, 2:23 PM EDTSpecial Marine WarningLWX67 min
Jun 10, 2:30 PM EDTFlash Flood WarningLWXFairfax, Prince William3 hr
Jun 10, 2:58 PM EDTFlash Flood WarningLWXArlington, Fairfax, City of Alexandria3 hr
Jun 10, 3:31 PM EDTSpecial Marine WarningLWX44 min
Jun 10, 5:22 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Loudoun23 min
Jun 10, 5:42 PM EDTSevere Thunderstorm WarningLWXClarke, Loudoun48 min
Jun 10, 6:33 PM EDTSevere Thunderstorm WarningLWXCulpeper, Orange, Spotsylvania, Stafford, City of Fredericksburg42 min
Jun 10, 6:38 PM EDTAreal Flood WarningLWXLoudoun13 hr
Jun 10, 7:13 PM EDTSpecial Marine WarningLWX92 min
Jun 10, 7:32 PM EDTFlash Flood WarningLWXFairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park3 hr
Jun 10, 7:47 PM EDTSpecial Marine WarningLWX88 min
Jun 10, 7:53 PM EDTFlash Flood WarningLWXArlington, Fairfax, Prince William, City of Alexandria, City of Falls Church3 hr

Nearby

Tornado Warnings in Virginia, 2013Tornado Warnings in West Virginia, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.